MAUDE Adverse Event Report: DEPUY MITEK LLC US ANTEROMEDIAL FEMORAL AIMER 6.5MM -NS; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK

DEPUY MITEK LLC US ANTEROMEDIAL FEMORAL AIMER 6.5MM -NS; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Model Number 254686
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is unknown at this time.
 
Event or Problem Description
It was reported via complaint submission tool that during an acl reconstruction, an anteromedial femoral aimer 6.5mm was damaged inside the shaft.Surgeon was drilling with the 2.4mm drill pin from the rigidloop disposable.When drilling there was metal debris coming from the drill bit.Surgeon thinks drill guide may be bent.Metal particle was removed using the arthroscopic shaver and procedure was completed.No surgical delay or patient consequences reported.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during an acl reconstruction, an anteromedial femoral aimer 6.5mm was damaged inside the shaft.Surgeon was drilling with the 2.4mm drill pin from the rigidloop disposable.When drilling there was metal debris coming from the drill bit.Surgeon thinks drill guide may be bent.Metal particle was removed using the arthroscopic shaver and procedure was completed the complaint device was received and evaluated.Visual observation showed that the distal end of the device was bent.Also, the markings on the shaft have faded but legible.From the appearance of the device it can be determined that the device is worn.The handle distal from the shaft connection point revealed that the device had been heavily used as striations on the metal surface, it seems to lost the metal shape.This complaint can be confirmed.The photo provided by the customer showed the wear condition found in the physical analysis.The possible root cause for the bent condition can be attributed when the device being dropped/ mishandled on hard surface causing the damage.For the damage in the metal surface can be related when the device being dropped or hitting other metal instruments or excess force being exerted while use, as well as rough use during a long time ago.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
ANTEROMEDIAL FEMORAL AIMER 6.5MM -NS
Common Device Name
ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10557457
Report Number1221934-2020-02676
Device Sequence Number17028785
Product Code LXH
UDI-Device Identifier10886705013678
UDI-Public10886705013678
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254686
Device Catalogue Number254686
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/08/2020
10/15/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/09/2020
10/16/2020
Patient Sequence Number1